MAUDE Adverse Event Report: AAREN SCIENTIFIC INC AAREN SCIENTIFIC; INTRAOCULAR LENS

AAREN SCIENTIFIC INC AAREN SCIENTIFIC; INTRAOCULAR LENS
Model Number 003500-0019-746
Medical Device Problem Code Optical Problem (3001)
Health Effect - Clinical Code Visual Disturbances (2140)
Date of Event 11/01/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for evaluation as it was discarded by the account; therefore, a failure analysis of the complaint device could not be completed.Refractive issues are known to be caused by numerous factors including, but is not limited to: incorrect positioning of the lens inside the eye (decentration or lens placed upside down).Wrong selection of incorrect iol regarding refractive power.Iol properties.Patient pathology/ eye characteristics changes that can be caused by previous surgeries.A review of the device history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling of the lens and the reported issue appears to be related to the operational context of the procedure and not a malfunction of our device.Use of the additional stent to correct the patient's vision is considered medical intervention to prevent permanent impairment to the patient and this report is conservatively being filed.
 
Event or Problem Description
It was reported that on (b)(6) 2016 a ct lucia 24.5d lens was implanted.On (b)(6) 2016 the lens had to be explanted as it was reported that the wrong diopter had been implanted and it was then replaced with a ct lucia 20.5 lens.There was no adverse patient sequelae and there was no reported clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
It was reported that on (b)(6) 2016 a wrong diopter lens was implanted.The lens was explanted on (b)(6) 2016 replaced with a new lens.There was no adverse patient sequelae and there was no reported clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description

Brand Name
AAREN SCIENTIFIC
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AAREN SCIENTIFIC INC
1040 s vintage ave. bld. a
ontario CA 91761
MDR Report Key6136798
Report Number3010126268-2016-00010
Device Sequence Number13508905
Product Code HQL
UDI-Device Identifier00884872025435
UDI-Public(01)00884872025435(17)180416(10)1136321305
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2018
Device Model Number003500-0019-746
Device Catalogue NumberEC_3 PAL
Device Lot Number130517
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/01/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/30/2016
Supplement Report FDA Received Date05/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age75 YR